IDEAS home Printed from
   My bibliography  Save this article

Turnpike Theorems in Nonconvex Nonstationary Environments


  • Joshi, Sumit


This paper provides a comprehensive development of turnpike theory in a stochastic aggregative model with time-varying nonconvex technology. A new approach to turnpike theorems is developed that exploits the monotonicity of optimal programs and utilizes a supermartingale process generated by stochastic Euler equations. This extends the classical turnpike theory to general nonconvex, nonstationary environments. Copyright 1997 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.

Suggested Citation

  • Joshi, Sumit, 1997. "Turnpike Theorems in Nonconvex Nonstationary Environments," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(1), pages 225-248, February.
  • Handle: RePEc:ier:iecrev:v:38:y:1997:i:1:p:225-48

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    References listed on IDEAS

    1. Horstmann, Ignatius J & Markusen, James R, 1987. "Strategic Investments and the Development of Multinationals," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 28(1), pages 109-121, February.
    2. Motta, Massimo, 1992. "Multinational firms and the tariff-jumping argument : A game theoretic analysis with some unconventional conclusions," European Economic Review, Elsevier, vol. 36(8), pages 1557-1571, December.
    3. Smith, Alasdair, 1987. "Strategic investment, multinational corporations and trade policy," European Economic Review, Elsevier, vol. 31(1-2), pages 89-96.
    4. V.N. Balasubramanyam & David Greenaway, 1992. "Economic Integration and Foreign Direct Investment: Japanese Investment in the EC," Journal of Common Market Studies, Wiley Blackwell, vol. 30(2), pages 175-194, June.
    5. Rowthorn, R E, 1992. "Intra-industry Trade and Investment under Oligopoly: The Role of Market Size," Economic Journal, Royal Economic Society, vol. 102(411), pages 402-414, March.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Joshi, Sumit, 2003. "The stochastic turnpike property without uniformity in convex aggregate growth models," Journal of Economic Dynamics and Control, Elsevier, vol. 27(7), pages 1289-1315, May.
    2. Dai, Darong, 2011. "Modeling the minimum time needed to economic maturity," MPRA Paper 40583, University Library of Munich, Germany, revised 08 Aug 2012.
    3. Lilia Maliar & Serguei Maliar, 2016. "Ruling Out Multiplicity of Smooth Equilibria in Dynamic Games: A Hyperbolic Discounting Example," Dynamic Games and Applications, Springer, vol. 6(2), pages 243-261, June.
    4. Kamihigashi, Takashi & Roy, Santanu, 2007. "A nonsmooth, nonconvex model of optimal growth," Journal of Economic Theory, Elsevier, vol. 132(1), pages 435-460, January.
    5. Nishimura, Kazuo & Rudnicki, Ryszard & Stachurski, John, 2006. "Stochastic optimal growth with nonconvexities," Journal of Mathematical Economics, Elsevier, vol. 42(1), pages 74-96, February.
    6. Darong Dai, 2014. "On the Turnpike Property of the Modified Golden Rule," Czech Economic Review, Charles University Prague, Faculty of Social Sciences, Institute of Economic Studies, vol. 8(1), pages 26-32, August.
    7. Kazuo Nishimura & Ryszard Rudnicki & John Stachurski, 2004. "Stochastic Growth With Nonconvexities:The Optimal Case," Department of Economics - Working Papers Series 897, The University of Melbourne.
    8. Lilia Maliar & Serguei Maliar & John Taylor & Inna Tsener, 2015. "A Tractable Framework for Analyzing a Class of Nonstationary Markov Models," NBER Working Papers 21155, National Bureau of Economic Research, Inc.
    9. Serguei Maliar & John Taylor & Lilia Maliar, 2016. "The Impact of Alternative Transitions to Normalized Monetary Policy," 2016 Meeting Papers 794, Society for Economic Dynamics.
    10. Dai, Darong, 2012. "A Robust Turnpike Deduced by Economic Maturity," MPRA Paper 48818, University Library of Munich, Germany.
    11. Vassili Kolokoltsov & Wei Yang, 2012. "Turnpike Theorems for Markov Games," Dynamic Games and Applications, Springer, vol. 2(3), pages 294-312, September.
    12. Darong Dai, 2015. "Robust Turnpikes Deduced by the Minimum-Time Needed toward Economic Maturity," Czech Economic Review, Charles University Prague, Faculty of Social Sciences, Institute of Economic Studies, vol. 9(1), pages 049-073, October.
    13. Olson, Lars J. & Roy, Santanu, 2005. "Theory of Stochastic Optimal Economic Growth," Working Papers 28601, University of Maryland, Department of Agricultural and Resource Economics.
    14. Darong Dai, 2012. "Stochastic Versions of Turnpike Theorems in the Sense of Uniform Topology," Annals of Economics and Finance, Society for AEF, vol. 13(2), pages 381-423, November.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ier:iecrev:v:38:y:1997:i:1:p:225-48. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.